Israel Journal of Mathematics

, Volume 85, Issue 1–3, pp 103–133

Effective counting of the points of definable sets over finite fields

Article

Abstract

Given a formula in the language of fields we use Galois stratification to establish an effective algorithm to estimate the number of points over finite fields that satisfy the formula

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [CDM] Z. Chatzidakis, L. van den Dries, and A. Macintyre,Definable sets over finite fields, to appear in Journal für die reine und angewandte Mathematik.Google Scholar
  2. [D] L. van den Dries,A remark on Ax' theorem on solvability modulo primes, Mathematische Zeitschrift208 (1991), 65–70.MATHCrossRefMathSciNetGoogle Scholar
  3. [FHJ] M.D. Fried, D. Haran and M. Jarden,Galois stratification over Frobenius fields, Advances of Mathematics51 (1984), 1–35.MATHCrossRefMathSciNetGoogle Scholar
  4. [FJ] M.D. Fried and M. Jarden,Field Arithmetic, Ergebnisse der Mathematik und ihrer Grenzgebiete III11, Springer, Heidelberg, 1986.MATHGoogle Scholar
  5. [FS] M.D. Fried and G. Sacerdote,Solving diophantine problems over all residue class fields of a number field and all finite fields, Annals of Mathematics104 (1976), 203–233.CrossRefMathSciNetGoogle Scholar
  6. [HJ] D. Haran and M. Jarden,Bounded statements in the theory of algebraically closed fields with distinguished automorphisms, Journal für die reine und angewandte Mathematik337 (1982), 1–17.MATHMathSciNetCrossRefGoogle Scholar
  7. [H] R. Hartshorne,Algebraic Geometry, Graduate Texts in Mathematics52, Springer, New York, 1977.MATHGoogle Scholar
  8. [J1] M. Jarden,Galois stratification for the elementary theory of finite prime fields, a manuscript, Tel Aviv, 1990.Google Scholar
  9. [J2] M. Jarden,Algebraic dimension over Frobenius fields, to appear in Forum Mathematicum.Google Scholar
  10. [L] S. Lang,Algebra, Addison-Wesley, Reading, 1970.MATHGoogle Scholar
  11. [Li] W. Litz,Die Anzahl der rationalen Punkte von Varietäten über einem endlichen Körper, Diplomarbeit, Heidelberg, 1975.Google Scholar
  12. [LW] S. Lang and A. Weil,Number of points of varieties in finite fields, American Journal of Mathematics76 (1954), 819–827.MATHCrossRefMathSciNetGoogle Scholar
  13. [M] H. Matsumura,Commutative Algebra, second edition, Benjamin/Cummings, Reading, Mass., 1980.MATHGoogle Scholar
  14. [R] M. Raynaud,Anneaux Locaux Henséliens, LNM169, Springer, New York, 1970.MATHGoogle Scholar
  15. [W] D. Wan,Hilbert sets and zeta function over finite fields, to appear in Journal für die reine und angewandte Mathematik.Google Scholar
  16. [ZS] O. Zariski and P. Samuel,Commutative Algebra II, Springer, New York, 1975.Google Scholar

Copyright information

© Hebrew University 1994

Authors and Affiliations

  1. 1.Department of MathematicsUniversity of CaliforniaIrivneUSA
  2. 2.School of Mathematical SciencesRaymond and Beverly Sackler Faculty of Exact Sciences Tel Aviv UniversityTel AvivIsrael

Personalised recommendations